MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ASPIRATION PUMP MAX 220; NRY
Model Number PMX220
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a fistula using a penumbra system aspiration pump max 220 (pump max).During the procedure, the physician reported that the pump max was low, irregular, and continued to stop.The procedure was completed using the same pump max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the regulator knob was loose from the pump housing.Conclusions: evaluation of the returned pump max revealed a functional device.During functional testing, the pump max was powered on and was able to achieve a vacuum pressure within specification.The pump was then run continuously for 30 minutes without issue.The reported complaint could not be confirmed.Further evaluation revealed that the regulator knob was loose from the pump housing.This damage was likely incidental to the reported complaint and typically occurs if the regulator knob is over rotated.Penumbra pumps are 100% visually inspected and functionally tested during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM ASPIRATION PUMP MAX 220
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9536258
Report Number3005168196-2019-02435
Device Sequence Number2353539
Product Code NRY
UDI-Device Identifier00814548012698
UDI-Public00814548012698
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMX220
Device Catalogue NumberPMX220
Device Lot NumberF20592-35
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005